Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

nearly 6 months on Mirena coil - time to give up?

(5 Posts)
isitnearlytime Tue 03-Jun-14 07:09:02

I had it inserted in January to try to sort out bleeding caused by fibroids and it has in fact made things worse. I've had almost constant light bleeding with the exception of a week here and there. Last month I actually thought it was improving as I stopped bleeding for 2 WHOLE weeks - yippee! However, I started bleeding again 10 days ago and counting......Also,the blood is often very mucousy - is this normal? When I'm not bleeding I have loads of white mucous coming out of vagina (sorry!). I used to have quite a lot pre-coil (was on the pill) but this is crazy. Big blobs of it drop into the loo when I wee/poo and my knickers are sometimes wet with it!

Lastly I broke out in acne for the first time in years which the GP denies is anything to do with the coil. It seems to have cleared with antibiotics but I'm worried what will happen when I stop the course.

So, is it time to call it quits? I believe the next stop is ablation. I'm in my 40s btw and don't want anymore kids....

lougle Tue 03-Jun-14 07:36:57

I'm a year in and everything has finally settled. With ablation you need really good contraception because you are still fertile and you no longer have a womb lining so a fertilised egg can burrow into the wall of your uterus, I think, which can be quite serious.

ipswichwitch Tue 03-Jun-14 07:44:08

I had a copper coil inserted about 3 months ago and I'm getting tons of that white mucus. I told the GP when she rang me 6 weeks after to check a was ok and she didn't seem concerned just brushed it off really as I don't believe it's due to infection. She told me to get a swab done when I have my smear soon just to be sure, but since it's not smelly (sorry!) and it's white it's ok. Bloody annoying though!

SignoraStronza Tue 03-Jun-14 08:14:28

I gave it about a year but although the bleeding eventually settled down, the acne didn't. I've never really suffered from spots before but it caused me to develop the most massive, painful chin spots and also made me feel really low and depressed for at least two weeks of every month - far worse than the usual pmt.

Was not using any form of hormonal contraception before then so the difference really was marked.

isitnearlytime Tue 03-Jun-14 08:17:53

yet they say the hormones don't enter your blood stream - what crap!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now